Linnee, you really haven't been on it long enough to know if it will affect your glucose levels. I didn't see any improvement on .6. I started seeing improvement when I went to 1.2. Victoza is ok at room temperature for 30 days.
I didn't know this group was here. I am type 1 and I use Victoza off label and my dose is 1.8. I have been using about 1year. I also use a pump. My last A1C was 6.7.
Hi all, I’m very new to the site… I’m on week three of victoza… I inject 1.2ml… I found it makes me nauseous all day so started injecting at night… Should I have remained taking it in the mornings???
I was also very nauseous when I upped to 1.2 and someone on one of these boards suggested taking it 2 hours before eating anything and that did the trick. I still get some nauseous sometime, but very rarely and I’m very pleased with the drug. My fbg is staying between 80 -100 and I’ve lost 20 lbs. for some reason this drug suppresses all desire for food!
I have always injected at bedtime to control what was my raging dawn phenomenon (one of its benefits is it works to control that liver output of glucose), I think that is the perfect time to take it.
Thanks for the advice ladies. I’m going to try taking it tomorrow morning well-before I eat to see if it helps. My morning readings are never too high so maybe daytime would be better for me! Worth a try’
I would like to ask if anyone is taking Victoza and Metformin together… I started victoza about six weeks ago, but my sugars never went down to a normal reading…the more I increases the dosage, Drs orders, the more bad symptoms I got it was awful…I have cut back the dosage and feel a little better, but still can’t get my sugars down, since I have some Metformin on hand, I thought I would just ask if anyone else has tried this. Most Dr do not know much about this drug…I had an upper GI yesterday, and that Specialist knew nothing of the side effects of Victoza…
I am not sure if my last comment made it to the site. I would like to hear from anyone who is taking Victoza and Metformin please.
Ladym: Before shifting to Victoza, I was taking Actoplus Met (a combination of Actos & Metformin). When I began taking Victoza, my endocrinologist took me off Actos and bumped up my dosage of Metformin. As I explained earlier, my blood sugar control was good (A1C < 6) before starting Victoza. It's continued to be in that range since I started on Victoza and had my Metformin dosage increased.
I asked this week about Victoza for me, and of course, got the usual "why"? Since my numbers are so controlled. After reading what I have here, maybe I am glad I'm not going to get it, This afternoon, I watched a program about Januvia and Janumet (which I am on) and how it is shown to cause some cancers -- pancreatic, some non-cancerous tumors, and other problems. Man, sometimes I just think we can't get a break,
My question to the CDE and educator was, if a person ate a healthy diet, got their exercise and used their meds (maybe not counting everything they ate, but being mindful) would there be a major problem there? Now I am a compulsive chartering person, so don't know if I could do it, but wondered if anyone doesn't chart and how you keep track?
Well even after a few days off Victoza, I was feeling better. But because I could tell the difference in my appetite, I decided I would ask if I could take the lowest dose of Victoza with a low doze of Metformin, three days in, so far so good. I am praying that I don’t get sick again, and the side effects subside.
I had a lot of problems with nausea. Interestingly, when I went UP in dose from 1.2 to 1.8 things started to get better. Maybe my body was just acclimating and had finally reached that point, but I was relieved either way. It took about 1 month or more before I felt human again. Now I’m extremely happy I stuck with it as A1C and BG readings are all really in line.
One more thing…taking a probiotic really helped with the indigestion and burping.
When I first started on Victoza, I also had those problems, but I slowly up the dosage to where I was at the max and I have no problems what so ever. Your body or at least mine did, get use to it.
I got off of it, but have since started back this week and I have had no problems.
Still on the wall re Victoza, endrocrinologist has suggested it, but Januvia (same family)sent my numbers up, not down. Right now only fasting morning numbers are of concern, 90 day range is only slightly above average....given all the negatives about this drug, I am wondering why?
Don, I was told by one of my doctor's, that when we dip low during the night, our bodies will kick in the glucose causing our fasting # to be high.
Maybe eat something a little before bedtime.
I do not dip low in the night, I checked my levels 3 am and still high....high in morning....for me little correlation between diet and blood levels. Lost 60 lbs over 7 years and no impact on blood levels! No real physical signs as yet, feel the same, but morning levels high, but 90 day levels just a bit above average
I am 65, and have been a diabetic for 25 years. I take victoza , lantus and metformin and my A1C is 5.5.I think victoza is substantiall more effective thanbyetta
I just started Victoza (lowest dose) and my side effects have been what has been described by my doctor. Nausea, headaches, burping, sleepiness and digestive issues. I also take actos a.m. and lantus p.m. The first 2 days (weekend thank goodness) I slept all day! This has passed! My main concern is the digestive issues, as I have a condition that causes diarrhea all day every day and has been controlled by medication, however, the Victoza has change this scenario. Now I’m experiencing constipation and taking a stool softener. Crazy! It’s been 2 weeks and my bs has been steady, no spikes. As far as my appetite, I do not want to eat much all day but found myself gorging when I get home from work. I have to work on this! Anyway I’m greatful to have found this forum. We are not alone, I wish everyone well. Looking forward to my next visit.